MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-33
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported issues could not be determined.It was reported that the stent delivery system (sds) failed to cross due to the anatomy and the sds became stuck, resulting in reported failure to advance.When attempting to remove the sds from patient, resistance was noted and the device kinked.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported issues.Additionally, it is possible that manipulation of the sds, when resistance was encountered, contributed to the reported kink.Based on the result of the complaint investigation, there is no indication of a product quality issue with the respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% de novo lesion in the distal right coronary artery (drca) with mild calcification and moderate tortuosity.The 3.5x33 xience skypoint stent delivery system (sds) was attempted to be advanced to the target lesion; however, failed to cross due to the anatomy and the sds became stuck.Therefore, the sds was removed from the patient and resistance was also noted.After, removal, a kink was noted approximately 15cm from the tip of the sds.There was no adverse patient effect and no clinically significant delay reported in the procedure.Another xience stent was used to complete the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20466327
Report Number2024168-2024-12214
Device Sequence Number15360889
Product Code NIQ
UDI-Device Identifier08717648233432
UDI-Public(01)08717648233432(17)260424(10)3050241
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model Number1804350-33
Device Catalogue Number1804350-33
Device Lot Number3050241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown